Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 3, 2011, 2:24 PM MDT for Harding County, Mora County, New Mexico. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 2:24 PM MDT (20:24 UTC)
- Expired
- Sep 3, 2011, 3:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Harding County, NM, Mora County, NM
The radar
The Cannon AFB radar (KFDX), 160 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 2:43 PM MDT | HAIL 0.88 | Roy, NM | NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 2510 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WUUS55 KABQ 032024 SVRABQ NMC021-033-032115- /O.NEW.KABQ.SV.W.0055.110903T2024Z-110903T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 224 PM MDT SAT SEP 3 2011 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO EASTERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 315 PM MDT * AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLS...OR ABOUT 24 MILES NORTHWEST OF MOSQUERO...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CHICOSA LAKE STATE PARK... ROY... SOLANO... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED 4 MILES WEST OF MILLS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3611 10409 3580 10398 3579 10449 3613 10437 TIME...MOT...LOC 2023Z 307DEG 12KT 3602 10423 $$ 43
2 follow-up statements
387 WWUS55 KABQ 032105 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT SAT SEP 3 2011 NMC033-032114- /O.CAN.KABQ.SV.W.0055.000000T0000Z-110903T2115Z/ MORA- 305 PM MDT SAT SEP 3 2011 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR SOUTHEASTERN MORA COUNTY... THE SEVERE THUNDERSTORM MOVED OUT OF SOUTHEAST MORA COUNTY...THUS THE WARNING HAS BEEN CANCELLED FOR THIS COUNTY ONLY. LAT...LON 3602 10406 3580 10398 3579 10436 3593 10431 TIME...MOT...LOC 2104Z 336DEG 19KT 3581 10413 $$ NMC021-032115- /O.CON.KABQ.SV.W.0055.000000T0000Z-110903T2115Z/ HARDING- 305 PM MDT SAT SEP 3 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL HARDING COUNTY UNTIL 315 PM MDT... AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOLANO...OR ABOUT 12 MILES NORTHWEST OF MOSQUERO... MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ROUTE 419... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3602 10406 3580 10398 3579 10436 3593 10431 TIME...MOT...LOC 2104Z 336DEG 19KT 3581 10413 $$ DPORTER
683 WWUS55 KABQ 032117 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT SAT SEP 3 2011 NMC021-032128- /O.EXP.KABQ.SV.W.0055.000000T0000Z-110903T2115Z/ HARDING- 317 PM MDT SAT SEP 3 2011 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR WEST CENTRAL HARDING COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3602 10406 3580 10398 3579 10436 3593 10431 TIME...MOT...LOC 2105Z 327DEG 10KT 3583 10416 $$ 43
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:30 AM MDT, 10 hours 54 minutes earlier.
Area forecast discussion, Sep 3, 3:30 AM MDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT SAT SEP 3 2011 ...BIG CHANGES ON THE WAY TONIGHT AND SUNDAY... ...STRONG EAST CANYON WIND EVENT POSSIBLE TONIGHT... .DISCUSSION... ACTIVE WEATHER PERIOD IN STORE FOR MUCH OF CENTRAL AND NORTHERN NEW MEXICO OVER THE NEXT 24 TO 36 HOURS. THE UPPER LEVEL PATTERN CONTINUES TO BE DOMINATED BY AN ELONGATED RIDGE OF HIGH PRESSURE WITH TWO CENTROIDS. ONE OVER CENTRAL NEW MEXICO AND THE SECOND AND STRONGER CENTROID LOCATED NEAR TENNESSEE. MEANWHILE...A SHARP TROUGH OF LOW PRESSURE CONTINUES TO SWEEP ACROSS THE NORTHWEST/NORTHERN TIER OF THE UNITED STATES. THIS TROUGH WILL HELP USHER A RATHER COOL AIR MASS SOUTH ACROSS THE PLAINS TODAY. ACROSS THE NORTHERN GULF OF MEXICO...TROPICAL STORM LEE CONTINUES TO ORGANIZE NEAR THE LOUISIANA COASTLINE SPREADING HEAVY RAIN AND STRONG WINDS ACROSS THE NORTHERN GULF COAST. TODAY WILL MOST CERTAINLY BE THE LAST DAY OF HOT TEMPERATURES FOR SOME TIME AS THE AFOREMENTIONED COLD FRONT EDGES INTO THE NORTHEAST A BIT LATER THIS MORNING AND QUICKLY PLUNGES SOUTH AND WEST THROUGH THE PLAINS AND THEN THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN LATER TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ALONG THE FRONT AND ESPECIALLY OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS WHERE UPSLOPE WILL ENHANCE THE ACTIVITY. TIMING OF THE FRONT WILL MEAN ALL THE DIFFERENCE WITH REGARD TO CAPE/INSTABILITY PARAMETERS. IT APPEARS THE FRONT MAY BE A BIT FASTER WHICH MAY LIMIT THE FRO-PA MAX INSTABILITY POTENTIAL BUT STILL THE NAM-WRF INDICATES AROUND 1000 J/KG OF CAPE ALONG THE BOUNDARY AND NEGATIVE LIFTED INDICES WHICH SHOULD BE ENOUGH TO CAUSE A LOCALIZED DOWNBURST WIND AND HAIL THREAT MAINLY FROM THE EAST SLOPES OF THE SANGRES...CENTRAL AND NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. WILL HIGHLIGHT POTENTIAL IN THE HWO. SHOWERS AND STORMS WILL ALSO INCREASE IN COVERAGE OVER THE WESTERN AND NORTHERN HIGH TERRAIN LATER TODAY. STRONG PRESSURE RISES ARE INDICATED ALONG AND BEHIND THE FRONT AS IT PLOWS THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN LATER TODAY. A PERIOD OF ADVISORY LEVEL SUSTAINED WINDS WITH HIGHER GUSTS STILL APPEARS LIKELY THIS EVENING AND TONIGHT ESPECIALLY WITHIN THE ABQ METRO AREA. WILL GIVE THE DAY SHIFT ONE MORE LOOK AT THE 12Z DATA AND LET THEM MAKE THE FINAL CALL ON AN ADVISORY. SUNDAY WILL BE FAR DIFFERENT THAN RECENT DAYS WITH MAX TEMPERATURES RUNNING SOME 20 TO 25 DEGREES COOLER THAN RECENT DAYS OVER MUCH OF THE EAST AND 10 TO 15 DEGREES COOLER FROM THE CENTRAL MOUNTAINS WEST TO THE AZ STATE LINE. DID SIDE WITH THE COOLER GUIDANCE FOR SUNDAY WITH MAX TEMPS ONLY IN THE 60S ALONG THE CENTRAL MOUNTAINS. HIGHEST PROBABILITY FOR CONVECTION WILL SHIFT TO THE CONTINENTAL DIVIDE SUNDAY AFTERNOON/EVENING AND WILL EXPAND LIKELY POPS THERE. FURTHER EAST...WILL SEE MORE STABLE CONDITIONS POST FRONTAL AND DID LOWER POPS OUT THAT WAY. TEMPERATURES WILL REBOUND SOME BY MONDAY AND TUESDAY BUT OVERALL WILL REMAIN COOLER THROUGH MUCH OF THE UPCOMING WEEK. THE UPPER HIGH WILL GRADUALLY BECOME RE-ESTABLISHED OVER THE CENTRAL AND WEST BUT NOT SO MUCH OVER THE EAST WHERE PERIODIC FRONTAL INTRUSIONS WILL BE POSSIBLE. WILL HOLD CONVECTIVE CHANCES MORE SO OVER THE HIGHER TERRAIN THROUGHOUT THE EXTENDED. LONG RANGE FORECAST STILL LOOKS UNCERTAIN AS MODELS WANT TO CARVE OUT QUITE A TROUGH OVER THE EASTERN U.S IN ASSOCIATION WITH THE REMNANTS OF LEE. KW && .AVIATION... A FEW LIGHT SHOWERS MAY PERSIST INTO THE EARLY MORNING HOURS GENERALLY OVER AND TO THE EAST OF THE NORTH CENTRAL HIGH TERRAIN INCLUDING KRTN AND THE SOUTH CENTRAL VALLEY AND HIGH TERRAIN INCLUDING KSRR. OTHERWISE...EXPECT VFR CONDITIONS THROUGH AROUND 18Z. THEREAFTER...SCT TO ISOLD TS/SHRA WILL FAVOR THE HIGH TERRAIN AND THE NORTHEAST PLAINS WITH NUMEROUS TS/SHRA OVER THE NORTHERN HIGH TERRAIN. LOCAL MVFR AND MTN TOP OBSCURATIONS EXPECTED WITH MOST THUNDERSTORMS. A COLD FRONT INTO THE NORTHEAST AFTER 18Z WILL SUPPORT STRONGER THUNDERSTORMS FROM THE CENTRAL MOUNTAINS TO THE NORTHEAST AND EAST CENTRAL PLAINS THRU 06Z WITH GUSTY OUTFLOWS FROM 25 TO 40KT...HEAVY DOWNPOURS AND SMALL HAIL WITH MVFR TO IFR CONDITIONS POSSIBLE WITH THE STRONGER STORMS. GAP WINDS INTO CENTRAL VALLEYS BY 01Z TO 03Z AND PERSISTING OVERNIGHT THROUGH AND BEYOND 12Z SUNDAY. CB IN TAFS WITHOUT MENTION OF THUNDERSTORM INDICATES UNCERTAINTY IN TIMING. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05 && .FIRE WEATHER... SOME LINGERING CLOUDS AND SPOTTY SHOWERS THIS MORNING WILL GIVE WAY TO ANOTHER ROUND OF ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INITIALLY DEVELOPING OVER THE HIGH TERRAIN. BY MID DAY...A BACK DOOR COLD FRONT PUSHES INTO THE NORTHEAST AND REACHES I40 AND THE CENTRAL MOUNTAINS BY 00Z. FROM THE NORTHERN AND CENTRAL HIGH TERRAIN EASTWARD...THE STRONGEST STORMS ARE EXPECTED WITH HEAVY DOWNPOURS EXPECTED AS WELL AS SOME HAIL AND STRONG OUTFLOWS. STRONG GAP WINDS TO DEVELOP IN THE CENTRAL VALLEYS BY 01Z TO 03Z AND OVERNIGHT MOISTURE INCREASES REACH THE CONTINENTAL DIVIDE OVERNIGHT AND THE ARIZONA BORDER BY SUNDAY MORNING. WINDS ASSOCIATED WITH THIS FRONT AND GAP WIND WERE INCREASED IN THE GRIDS. ADDITIONALLY...MUCH COOLER AIR TO MOVE IN BEHIND THE FRONT AND RH RISES DRAMATICALLY ALL ZONES TONIGHT AND SUNDAY. HIGH TEMPERATURES DECREASE 5 TO 15 DEGREES ACROSS THE WEST AND 15 TO 25 DEGREES ACROSS THE EAST RESULTING IN TEMPERATURES BELOW OR WELL BELOW NORMAL MOST AREAS EXCEPT FOR THE EXTREME WEST. PRECIPITATION TO FAVOR THE WEST ON SUNDAY WITH LESS ACTIVITY EAST. HIGH PRESSURE BUILDS OVER THE GREAT BASIN ON SUNDAY AND SHIFTS EASTWARD BY MONDAY BECOMING CENTERED OVER SW NEW MEXICO. TEMPERATURES REBOUND ON MONDAY WITH ADDITIONAL MODEST INCREASES ON TUESDAY MOST LOCATIONS ACCOMPANIED BY CORRESPONDING DECREASES IN RH. CHANCES FOR PRECIPITATION DECREASE A BIT AND CONTINUE TO FAVOR THE WESTERN AND CENTRAL HIGH TERRAIN. THOUGH HIGH PRESSURE PERSISTS OVER SOUTHERN NEW MEXICO FROM THE MIDDLE TO THE END OF THE WORK WEEK MODELS ARE IN REASONABLE AGREEMENT THAT A DISTURBANCE WILL MOVE OVER THE CENTRAL ROCKIES THEN STALL INCREASING THE CHANCE OF SHOWERS ACROSS THE NORTHERN ZONES WHILE AMPLE MOISTURE REMAINS ACROSS THE WEST FOR CONTINUED ACTIVITY THERE. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 93 59 86 57 / 10 10 40 20 DULCE........................... 87 47 80 44 / 20 30 50 20 CUBA............................ 85 51 75 46 / 30 30 50 30 GALLUP.......................... 88 52 83 48 / 20 20 70 30 EL MORRO........................ 82 51 77 45 / 30 30 70 40 GRANTS.......................... 86 54 78 47 / 30 30 50 40 QUEMADO......................... 83 55 81 49 / 30 30 60 40 GLENWOOD........................ 92 63 89 58 / 30 30 40 30 CHAMA........................... 81 41 72 43 / 30 40 60 30 LOS ALAMOS...................... 83 53 69 48 / 30 50 50 30 PECOS........................... 82 49 66 45 / 50 60 40 20 CERRO/QUESTA.................... 81 44 69 42 / 40 50 50 30 RED RIVER....................... 72 41 61 40 / 60 60 50 30 ANGEL FIRE...................... 74 42 62 39 / 70 60 50 30 TAOS............................ 85 50 73 45 / 40 50 50 30 MORA............................ 78 47 60 42 / 60 60 40 20 ESPANOLA........................ 90 56 77 50 / 30 40 40 20 SANTA FE........................ 86 53 71 48 / 30 50 50 20 SANTA FE AIRPORT................ 90 57 74 50 / 30 50 40 20 ALBUQUERQUE FOOTHILLS........... 90 61 76 52 / 20 40 40 20 ALBUQUERQUE HEIGHTS............. 91 63 76 57 / 20 40 40 20 ALBUQUERQUE VALLEY.............. 93 63 79 56 / 20 30 40 20 ALBUQUERQUE WEST MESA........... 92 62 79 54 / 20 30 40 20 LOS LUNAS....................... 93 63 78 54 / 20 30 30 20 RIO RANCHO...................... 93 60 79 52 / 20 30 40 20 SOCORRO......................... 92 63 80 55 / 20 30 40 20 SANDIA PARK/CEDAR CREST......... 90 56 73 47 / 20 50 40 20 TIJERAS......................... 91 58 74 47 / 20 50 40 20 MORIARTY/ESTANCIA............... 88 54 67 45 / 40 60 40 20 CLINES CORNERS.................. 84 51 61 46 / 40 60 30 10 GRAN QUIVIRA.................... 88 58 68 50 / 40 60 40 20 CARRIZOZO....................... 91 62 73 51 / 20 40 40 10 RUIDOSO......................... 80 53 63 45 / 40 40 30 10 CAPULIN......................... 81 47 65 42 / 60 50 20 10 RATON........................... 85 50 69 46 / 50 60 20 10 SPRINGER........................ 85 52 67 49 / 50 60 20 10 LAS VEGAS....................... 83 49 63 43 / 50 70 30 20 CLAYTON......................... 83 52 70 48 / 40 50 20 0 ROY............................. 84 52 65 50 / 40 60 20 5 CONCHAS......................... 89 59 70 53 / 40 60 30 0 SANTA ROSA...................... 91 58 70 53 / 40 60 30 0 TUCUMCARI....................... 92 58 73 52 / 40 60 30 0 CLOVIS.......................... 94 57 73 51 / 20 50 50 0 PORTALES........................ 95 59 73 51 / 10 50 40 0 FORT SUMNER..................... 95 60 73 52 / 20 60 30 0 ROSWELL......................... 98 67 74 56 / 10 30 30 0 PICACHO......................... 93 61 68 51 / 20 30 40 10 ELK............................. 87 59 66 49 / 30 40 40 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 17/05
Hazardous weather outlook, Sep 3, 6:10 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 610 AM MDT SAT SEP 3 2011 NMZ501>540-041200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 610 AM MDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A BACKDOOR COLD FRONT THIS AFTERNOON. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WINDS AND HAIL...ESPECIALLY OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...CENTRAL AND NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. IN ADDITION...THUNDERSTORMS OVER THE WESTERN AND NORTHERN HIGH TERRAIN WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY OVER FIRE BURN SCARS. A MODERATE TO STRONG EAST CANYON WIND EVENT IS EXPECTED TO DEVELOP FROM TIJERAS WEST INTO PORTIONS OF THE ALBUQUERQUE METRO AREA THIS EVENING AND TONIGHT. SUSTAINED EASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 OR 50 MPH CAN BE EXPECTED. THE WINDS WILL GRADUALLY DIMINISH AROUND SUNRISE SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE CONTINENTAL DIVIDE DURING SUNDAY AFTERNOON. SOME OF THE STORMS WILL CONTAIN DOWNBURST WINDS...SMALL HAIL AND HEAVY DOWNPOURS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. MONDAY THROUGH FRIDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTIANS...CENTRAL AND NORTHEAST HIGHLANDS AND EAST CENTRAL PLAINS. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...HAIL...OR ANY WIND DAMAGE TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. 17
In the hours before
Special weather statement, Sep 3, 2:12 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 PM MDT SAT SEP 3 2011 NMZ528-531-032115- FAR NORTHEAST HIGHLANDS-HARDING COUNTY- 212 PM MDT SAT SEP 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORA...EXTREME SOUTHERN COLFAX AND NORTHWESTERN HARDING COUNTIES THROUGH 315 PM MDT... AT 210 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MILLS...OR ABOUT 22 MILES EAST OF WAGON MOUND...MOVING SOUTH BETWEEN 5 AND 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK AND ROY. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3607 10455 3624 10438 3602 10397 3579 10430 TIME...MOT...LOC 2011Z 350DEG 8KT 3605 10432 43
Local storm report, Sep 3, 2:23 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 4 W MILLS 36.08N 104.32W
09/03/2011 E1.00 INCH HARDING NM TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL.
&&
EVENT NUMBER ABQ1101226
JFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:39 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Sep 2, 6:43 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Sep 3, 1:26 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Sep 3, 2:12 PM MDT | Special Weather Statement | ABQ | Harding | 63 min |
| Sep 3, 2:48 PM MDT | Tornado Warning | ABQ | Harding, Mora | 15 min |
| Sep 3, 3:04 PM MDT | Special Weather Statement | ABQ | Mora | 56 min |
| Sep 3, 3:30 PM MDT | Wind Advisory | ABQ | 16 hr | |
| Sep 3, 3:31 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 119 min |
| Sep 3, 4:25 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 110 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.